Wait! What? Pain Relievers Can Make You Go Deaf?

Most people take a daily dose of vitamins. Me? Not so much.

Though I'll admit that I do usually pop an ibuprofen around 4 p.m. to soothe the headaches I get like clockwork. Oh yeah, and at that time of the month, when I'm taking three ibuprofen four times a day. My coworkers are in the same boat.

Related: Stressed Out? Here Are 6 Foods That Calm A Panic


No big deal, right? Wrong. According to a new Nurses' Health Study, my pain reliever of choice may cause major hearing loss problems down the road.

Research teams in the U.S. found that women using ibuprofen six times a week are up to 24 percent more likely to develop some degree of a hearing problem. Even if you're only taking it twice a week, your risk is 13 percent higher.

Related: 10 New Weight Loss And Diet Myths And Facts


As scary as that sounds, there's still a safe alternative for cramps and miscellaneous aches and pains: aspirin. Old fashioned? Pssh, yeah. But a good old Bayer may cure what ails you without the need for a hearing aid.

How often do you take ibuprofen? Will you make the switch to aspirin based on this news?

More from Total Beauty:
The Best Semi-Permanent Treatments
8 Products To Buy In September
The Rock 'N Roll Makeover

POLL
Loading...
Poll Choice Options